Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Adverse Reaction To Abacavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Epzicom

Brand name: Epzicom Generic name: abacavir sulfate (abacavir)/lamivudine, or ABC/3TC Class: Nucleoside reverse transcriptase inhibitor Manufacturer: ViiV Healthcare, www.viivhealthcare.com , (877) 844-8872 AWP: $1,169.26/month Standard Dose: One tablet (600 mg abacavir/300 mg lamivudine), once a day, with or without food, with no dietary restrictions. Take missed dose as soon as possible, unless it is closer to the time of your...
Ask the Experts

Adverse Reaction to Topical Testosterone

My doctor had prescribed a topical testosterone product for me as my free testosterone levels were low. Shortly there after I broke out in hives and acne. Well, I stopped the testosterone a week and a half ago and the acne is going away but, the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
You may have had an allergic reaction to the patch and it may take sometime for all of the causative agent to be eliminated. There are effective ways to blunt allergic reactions (including oral steroids) and if you are still having problems you... Read more »

adverse reaction to HIV meds

On 2-5-03 the doctor I was working with stuck me with an HIV+ needle. The doctors I was sent to through workman's compensation treated me like all of the adverse reactions I was having were all in my head. When I presented the doctor with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many if not most persons taking triple HIV meds for post-exposure prophylaxis will experience at least annoying side effects. Though some of the side effects may be due to mitochondrial toxicity it would be highly unusual to have severe... Read more »

Managing gastric adverse reactions. JB

Dear Doctors I am a young patient on HAART since 4 years.When I began therapy it was fine but recently I started to feel some troubles regarding my stomach and also diarrhea because of the Viracept which it was included on my treatment plan plus...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Austin, it is important for you to share this information with your health care provider and not suffer for a prolonged period because there are definitely options. To improve Viracept associated diarrhea some patients take increased fiber in their... Read more »

Allergic to Efavirenz and Abacavir Sulfate, what next?

Thank you for your helpful response to my previous question about my Mothers allergic reaction to Efavirenz. (http://www.thebody.com/Forums/AIDS/SideEffects/Archive/Ear/Q182268.html) My mothers treatment was stopped for about 2 months while we...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. The combination of Zidolam (Combivir, AZT+Epivir) and Viread is a reasonable choice given the circumstances you describe. There are not many studies of his combination, the ones that have been done show good... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
David, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

AbacavirLamivudine to treat HIV infection.

Posted by jenniferdraper
AbacavirLamivudine is used to treat HIV infection. This combination medication is used with other medications. It belongs to a class of drugs known as nucleoside reverse transcriptase inhibitors. Read more »